Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      I’ve noticed something of this nature lately, myself. I am definitely exhibiting some symptoms of hypo (one month after RAI and counting), but the heart rate is still too high. HOWEVER, my endo encouraged me at the time I went in for RAI to increase the beta blocker one week after RAI, and then to DECREASE it when I started to feel a bit groggy, so for the past month I’ve been tapering it off. The drug information sheet I have on it says that you must not stop them all at once, or you will have major nasty symptoms of rapid heart rate, etc. etc. that it has been used to prevent. So it is a slow readjusting process, not a rapid one. I’ve been trying to monitor all of this, by keeping track of my heart rate, and trying to decide if I’m feeling groggy because of the medication or because of the hyperness. It isn’t always easy to tell. There were a couple of times when I dropped the dosage back slightly, only to find I couldn’t sleep at night due to the racing heart. So I inched it back up. (Mind you, all within the limits my doctor gave me.) Anyway, since you have allergies, and beta blockers are not good for those of us who have allergies, you might want to try just a SLIGHT decrease in your dosage, and test out how you feel after a day or so. If you settle into that lower dosage, decrease slightly again after a few days.

      Anonymous
        Post count: 93172

        thanks guy, i decided to drop down on meds but im going to do this
        after the hoildays, i dont think it would we a good for me with stress
        and all to try cutting meds,during the hoildays, it hasn’t been a good
        year for me and i dont want to take any chances,sometimes i think
        you have to be your own doctor, well with this disease anyway.
        haven’t become hypo yet its been 3 months now i wonder when
        this will kick in, thanks for the advice.

        steve

        Anonymous
          Post count: 93172

          At first I was terrified of taking the beta blockers, my brother
          had told me that he felt like he was “in a stupor” when he took
          them for his blood pressure. I did without them for a couple
          of months (now I wish I hadn’t put myself through that).

          Anyhow, it was wonderful to have the palpitations and the weird
          flutter in my chest stop. I used to have this horrid sensation
          of blood surging through my quadriceps…that stopped, too. The anxiety
          I suffered from stopped. I could kiss the pharmacologist who made
          this stuff!! I haven’t experienced any bad side effects and my pharmacist said
          if there are any that they are very rare indeed. As far as the sex thing
          Steve mentioned, it doesn’t effect women that way…hopefully in a low
          dosage it wouldn’t effect all men.

          You can go to Family Internet http://www.familyinternet.com/mhc/index.shtml and look
          in their prescription drug reference for some info. Hope it helps! Glynis

          Anonymous
            Post count: 93172

            Hello, Glynis

            on my old beta blockers drugs, its says can decrease sexual ability,
            does not say sex on it , so i would think these side effect is open to male
            or female.This side effect is not just open for males. Dave, i didn’t have
            this problem when i was on beta blockers, but it is a side effect that effects
            both sex’s.

            thanks, steve

            Anonymous
              Post count: 93172

              Dear, Glynis

              I wasn’t trying to be angry,i was just making a point on what my beta blockers
              say on the bottle. I hope you didn’t take it the wrong way.

              thanks, steve

              Anonymous
                Post count: 93172

                Not angry! The PDR I read said “decreased sexual ability in men,” I think
                we all know what that means… My pharmacist assured me that most
                reactions are rare, except possibly the lightheadedness upon standing
                up to quickly. At my pharmacy, they don’t even put any warnings on the
                bottle. Maybe it depends on how high your dosage is??

                Tell someone they might lose their sex drive and they get nervous! I’d
                rather say, you might not want to swing from chandeliers EVERY NIGHT but it’ll block
                some nasty thyroid symptoms. :^)

                Anonymous
                  Post count: 93172

                  Dave,

                  Thought I’d add my two cents about beta blockers. At first diagnosis,
                  my doctor gave me some sample beta blockers. Heartrate was 131 at time.
                  I started beta blockers and Tapazole at the same time. The first half
                  beta blocker I took brought my heart rate down fast. The second day, my heart
                  beat dropped into the 60’s and I started crying all day. Since my bpm was
                  so low and the beta blocker was making me depressed, I went off them and
                  the Tapazole took care of the heart beat problem.

                  I just wanted to say that some people can become depressed from beta
                  blockers. My dad is a heart patient and he experienced a similar problem
                  (depression) from beta blockers. Even so, this can be a lifesaver if
                  that ticker won’t slow down.

                  Linda T.

                Viewing 7 posts - 1 through 7 (of 7 total)
                • You must be logged in to reply to this topic.